• Users Online: 1019
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 2  |  Issue : 2  |  Page : 463-464

Tamoxifen maculopathy – A case with early optical coherence tomography changes


Pushpagiri Eye Institute, Department of Vitreo-Retinal Services, Secunderabad, Telangana, India

Correspondence Address:
P Sai Kiranmayee
302, Vasavi Bhuvana Apartment, Srinagar Colony, Hyderabad - 500 073, Telangana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijo.IJO_2350_21

Rights and Permissions

Tamoxifen is an antiestrogen agent used as adjuvant therapy in breast carcinoma. Crystalline maculopathy due to tamoxifen toxicity, though rare, causes irreversible changes in the retina. High-resolution imaging like spectral-domain optical coherence tomography (SD-OCT) can detect early degenerating changes like crystalline deposits and cavitation in the retina. Early detection helps in the prevention of visual loss by prompt consideration in discontinuing or replacing the drug. Periodic screening with SD-OCT is essential as structural changes in the retina are noted even in asymptomatic patients receiving low-dose tamoxifen.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed267    
    Printed0    
    Emailed0    
    PDF Downloaded20    
    Comments [Add]    

Recommend this journal